MAUDE Adverse Event Report: LUMENIS LTD LUMENIS SLIMLINE SIS REUSABLE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD LUMENIS SLIMLINE SIS REUSABLE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number 840-923
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the fiber was connected, and it stopped working.Due to this, the procedure was completed using another device.There were no patient complications.Analysis of the returned fiber revealed no light was exiting through connector indicating an internal connector fracture.
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual and microscopic analysis of the returned fiber identified that there was no light exiting the connector face and no aim beam exiting the fiber tip, indicating an internal connector fracture.Microscopic analysis identified the tip was degraded and there were burn marks on fiber jacket.Fracture within the connector can occur during procedural handling of the fiber during setup, use or reprocessing.This connector fracture can result in an insufficient aiming beam or low laser energy output, up to a complete inability for the fiber to fire.The fiber was functionally tested.The testing conducted identified the aiming beam is extremely weak.Based on analysis result, the interaction between the user and device caused or contributed to the reported event and damage to the fiber connector.According to the device instructions for use, the user is to inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber; return it to the supplier for replacement and hold the fiber tip to a non-reflective surface, and ensure that a circular red/green spot appears.If the spot is not circular, cleave the fiber.If the spot is weak or not visible, discard the fiber or return it to the supplier for replacement.

Brand Name
LUMENIS SLIMLINE SIS REUSABLE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD.
yokneam industrial park
hakidma street 6
yokneam 20692 04
IS   2069204
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23088752
Report Number2124215-2025-63773
Device Sequence Number10484602
Product Code GEX
UDI-Device Identifier07290109140223
UDI-Public(01)07290109140223(17)280213(10)13940323
Combination Product (Y/N)N
Initial Reporter StatePR
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number840-923
Device Catalogue Number840-923
Device Lot Number0013940323
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown